Alert archive / Missouri / Flash Flood Warnings in 1998
Flash Flood Warning 83, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Apr 28, 1998, 10:36 AM CDT for Wright County, Missouri. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 28, 1998, 10:36 AM CDT (15:36 UTC)
- Expired
- Apr 28, 1998, 5:30 PM CDT
- In force
- 7 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County Wright County, MO
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 3.6 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 567 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 281537 FFWSGF MOC067-153-229-282230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 1036 AM CDT TUE APR 28 1998 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... DOUGLAS COUNTY IN SOUTHWESTERN MISSOURI OZARK COUNTY IN SOUTHWESTERN MISSOURI WRIGHT COUNTY IN SOUTHWESTERN MISSOURI * UNTIL 530 PM CDT * AT 1027 PM DOPPLER RADAR INDICATED LIGHT TO MODERATE RAINFALL FROM SQUIRES TO WASOLA TO NORFORK LAKE AREA. THIS STORM WAS MOVING NORTH AT 30 MPH. * SHOWERS AND EMBEDDED THUNDERSTORMS CONTINUE TO DEVELOP ALONG A SURFACE BOUNDARY LOCATED FROM EASTERN WRIGHT COUNTY TO CENTRAL OZARK COUNTY. THIS LIGHT TO MODERATE RAIN WILL CONTINUE TO FALL ON TOP OF A NEARLY SATURATED GROUND. PHONE CALLS MADE TO COUNTY AND STATE ROAD DEPARTMENTS REVEAL THAT ALL MAIN ROADS ARE ALL PASSABLE. HOWEVER...SEVERAL COUNTY ROADS THAT HISTORICALLY EXPERIENCE FLOODING IN LOW SPOTS...HAVE WATER OVER THE ROAD. A VOLUNTEER WEATHER OBSERVER IN ODIN REPORTS THAT ODIN ROAD IN WRIGHT COUNTY HAS SOME WATER OVER THE ROAD...AND SHOULD NOT BE TRAVELED ON. BECAUSE OF THE HILLY TERRAIN ACROSS THE OZARKS...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. GORDON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Apr 28, 2:10 AM CDT, 8 hours 26 minutes earlier.
Area forecast discussion, Apr 28, 2:10 AM CDT, 8 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 210 AM CDT TUE APR 28 1998 MIDNIGHT SFC ANALYSIS SHOWS LOW CENTERED JUST WEST OF CHANUTE WITH STATIONARY BOUNDARY EXTENDING EAST OUT OF THE LOW INTO N AR AND CNTRL TN. A COLD FRONT EXTENDS SE FROM THE LOW INTO CNTRL LA WITH SVR WEATHER OCCURRING OVR E LA. 00Z UA ANALYSIS SHOWS STRONG DIFFLUENT PATTERN FROM S CNTRL MO INTO THE TN/OH VLY. RADAR/SATELLITE TRENDS SHOW THE DIFFLUENCE NICELY AND ECHOES ACROSS S CNTRL/SW MO WERE TRAINING FROM THE S TO THE N. BLOCKING PATTERN ACROSS THE S STREAM WITH RIDGE BUILDING INTO THE W COAST AND ANOTHER RIDGE BUILDING INTO THE SE AS THE NE LOW LIFTS OUT. THIS WILL KEEP THE UPPER LEVEL LOW NEARLY STATIONARY THE NEXT 36 TO 48 HOURS ACROSS KS. SEVERAL WAVES OF ENERGY WILL CONTINUE TO CYCLE THE LOW WITH THE MOST PROMINENT ENERGY TO AFFECT THE AREA THIS MORNING INTO THE EARLY AFTERNOON. THIS WILL LIKELY KEEP THE THREAT OF HEAVY RAIN IN THE CWA TDA AND ONGOING CHCS OF LIGHTER RAIN THRU THE PD. FOR THIS REASON WOULD LIKE TO CONTINUE THE FFA FOR THE CWA TDA...AND LET THE DAY SHIFT DETERMINE IF A FFA IS NEEDED FOR TONIGHT. SGF/UNO SAW A BIT OF SUN YDA WHICH WAS ENOUGH TO RAISE TEMPS INTO THE MID 60S AND LOW 70S RESPECTIVELY. TEMPS WILL AGAIN BE TRICKY TDA WITH THE SAME REASONING. BELIEVE THE FWC NUMBERS ARE A BIT HIGH THOUGH AND WILL TRIM THE TEMPS TO THE LOWER FAN NUMBERS. RECOMMENDATIONS FOR TDA(PRELIMINARY GUIDANCE FOR COORDINATION) ...CONTINUE FFA FOR CWA TDA... SGF/UNO...PERIODS OF RAIN AND POSSIBLY A THUNDERSTORM. HEAVY RAIN IS ALSO POSSIBLE. HIGH 55 TO 60. EAST TO SOUTHEAST WIND 10 TO 15 MPH. JLN...PERIODS OF RAIN AND POSSIBLY A THUNDERSTORM. HEAVY RAIN IS ALSO POSSIBLE. HIGH IN THE MID 50S. EAST TO SOUTHEAST WIND 10 TO 15 MPH. VIH/AIZ...PERIODS OF RAIN AND POSSIBLY A THUNDERSTORM. HEAVY RAIN IS ALSO POSSIBLE. HIGH 50 TO 55. EAST WIND 10 TO 20 MPH. CCF SGF RC 057/045 060/045 063 05944 JLN RC 055/044 062/047 065 05944 LINDENBERG
In the hours before
Special weather statement, Apr 28, 7:44 AM CDT, 2 hours 52 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-281445- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 744 AM CDT TUE APR 28 1998 ...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR THE FOLLOWING COUNTIES UNTIL 1025 AM... DALLAS DOUGLAS LACLEDE OZARK WEBSTER WRIGHT ...A FLASH FLOOD WATCH REMAINS IN EFFECT TODAY FOR ALL OF SOUTHWEST...SOUTH CENTRAL AND CENTRAL MISSOURI AND EXTREME SOUTHEAST KANSAS... AT 740 AM...WEATHER SERVICE DOPPLER RADAR CONTINUES TO SHOW AN AREA OF MODERATE RAIN SHOWERS STRETCHING FROM WESTERN OZARK COUNTY THROUGH SPRINGFIELD...INTO EASTERN ST. CLAIR COUNTY. THIS RAIN BAND HAS BEEN MOVING ACROSS THE SAME AREAS IN THE WARNED COUNTIES THROUGHOUT THE NIGHT WITH SEVERAL LOW WATER CROSSINGS UNDER WATER NEAR THE MARSHFIELD AREA IN WEBSTER COUNTY. RAINFALL AMOUNTS HAVE BEEN RANGING FROM ONE TO TWO INCHES ACROSS THE MAJORITY OF THE AREA OVERNIGHT. A NEARLY STATIONARY LOW PRESSURE SYSTEM WILL REMAIN ACROSS KANSAS TODAY...SENDING IMPULSES OF UPPER LEVEL ENERGY AROUND THE LOW AND INTO THE AREA THROUGHOUT THE DAY. MEANWHILE A STATIONARY FRONTAL BOUNDARY WAS LOCATED ACROSS NORTHERN ARKANSAS AND WILL AID IN THE LIFTING TO HELP PRODUCE THE SHOWERS AND THUNDERSTORMS TODAY. WITH THE RECENT RAINFALL FROM THE PAST COUPLE OF DAYS...THE GROUND IN MOST AREAS IS NOW SATURATED AND ADDITIONAL RAIN WILL RUNOFF AS FLOODING. THIS LOW PRESSURE SYSTEM WILL LIKELY STAY IN THE SAME LOCATION TONIGHT AND RAIN IS POSSIBLE THROUGH WEDNESDAY. THE HEAVIEST RAIN TONIGHT INTO WEDNESDAY WILL SHIFT TO THE EAST OF THE AREA. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS...AND UNDER PASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. BECAUSE OF THE HILLY TERRAIN ACROSS THE OZARKS...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. STAY TUNED TO YOUR LOCAL SOURCE FOR WEATHER INFORMATION FOR LATER STATEMENTS AND POSSIBLE FLASH FLOOD WARNINGS. LINDENBERG
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 9:26 PM CDT | Flash Flood Warning | SGF | Douglas, Ozark | 5 hr |
| Apr 27, 9:26 PM CDT | Flash Flood Warning | SGF | Wright | 5 hr |
| Apr 28, 6:23 AM CDT | Flash Flood Warning | SGF | Dallas, Laclede, Webster | 4 hr |
| Apr 28, 6:23 AM CDT | Flash Flood Warning | SGF | Douglas, Wright | 4 hr |
| Apr 28, 6:23 AM CDT | Flash Flood Warning | SGF | Ozark | 4 hr |
| Apr 28, 10:36 AM CDT | Flash Flood Warning | SGF | Douglas, Ozark | 7 hr |
| Apr 28, 11:38 AM CDT | Flash Flood Warning | SGF | Benton, Hickory, St. Clair | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.